MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF6-8-100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed bubbling of the fep layer of the heating element/coil.Examination also revealed the heating element/coil of the device was seemingly exposed device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a closurefast catheter during treatment of the patients right distal great saphenous vein (gsv).Minimal vessel tortuosity was reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.The lumen was flushed prior to use.A guidewire was not used for insertion of catheter.Tumescent infiltration was utilized.No anesthesia was utilized.Hand compression was utilized.It was reported the catheter was used successfully for 12 treatment cycles, then they were unable to reach target temperature.After removing the catheter it was visually evident that the tip of the heating element had burnt up, the coil was not exposed and there was no coagulant build-up on the heating element.No error messages/codes/warnings were displayed on the rfg.The device was safely removed from the patient, no vessel damage was noted.A replacement closurefast catheter was used to complete the procedure.The vein is reported to have closed.No patient injury reported.When the device was returned it was noted that the coil was exposed.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20876953
Report Number2183870-2024-00450
Device Sequence Number20796132
Product Code GEI
UDI-Device Identifier00763000552176
UDI-Public00763000552176
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCF6-8-100
Device Lot Number231770319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown